# SDR A5O2003F00000

- Difficulty date: March 3, 2003
- Submitted: March 12, 2003
- Operation: Air carrier
- Aircraft: N1475X
- Make and model: Piper PA-28-140
- Aircraft serial: 287525296
- Engine: Lyc O320E3D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin
- Part number: 60828
- Condition: Wrong Part
- Location: Engine
- Part time: 118 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING 100 HOUR INSP OF A/C, DISCOVERED NR 1 CYL COMPRESSION WAS READING 25/80 AND OIL FILTER CONTAINED AN EXCESS AMOUNT OF ALUMINUM SHAVINGS.  NR 1 CYL WAS REMOVED FROM SERVICE TO INVESTIGATE REASON FOR LOW COMPRESSION AND EXCESS ALUMINUM IN THE FILTER.  NR 1 CYL EXHAUST VALVE, GUIDE AND SEAT WERE ALL WORN BEYOND LIMITS.  PISTON PIN PLUGS SHOWED SIGNS OF WEAR AND SCUFFING ON CYL WALLS.  BOREASCOPE INSP OF OTHER 3 CYL  SHOWED SIGNS OF SIMILAR SCUFFING.  INVESTIGATION REVEALED PISTON PIN PLUG (PN 60828) WERE USED WITH CHROME CYLINDERS.  MFG PARTS LISTS IDENTIFIES PISTON PIN PLUGS(PN 72198) TO BE USED WITH CHROME CYL. ASSY.  PROB CAUSE: FAILURE OF O/H FACILITY TO USE AND FOLLOW MFG. PARTS AND O/H INSTRUCTIONS.
